Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 44, NWS Key West, FL

November 27, 2018

NWS Key West, FL issued this small craft advisory at Nov 27, 2018, 5:02 AM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2018, 5:02 AM EST (10:02 UTC)
Expired
Nov 28, 2018, 4:18 PM EST
In force
35 hr
Issued by
NWS Key West, FL

The text

As transmitted.

452 
WHUS72 KKEY 271002
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
502 AM EST Tue Nov 27 2018

GMZ031>035-042>044-052>055-072>075-281000-
/O.NEW.KKEY.SC.Y.0044.181127T1002Z-181128T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
502 AM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory. 

* WINDS...Northwest to north winds will increase to 20 to 25 
  knots across the affected coastal waters. 

* WAVES/SEAS...Seas will build to 8 to 10 feet across the deeper
  waters of the southeastern Gulf of Mexico, up to 6 to 8 feet 
  across the Straits of Florida southwest of the Lower Keys, and 
  up to 7 feet across the adjacent coastal waters just west of the
  Marquesas Keys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

WLC
6 follow-up statements
483 
WHUS72 KKEY 271531
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1031 AM EST Tue Nov 27 2018

GMZ031>035-042>044-052>055-072>075-272345-
/O.CON.KKEY.SC.Y.0044.000000T0000Z-181128T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1031 AM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northwest to north winds will increase to 20 to 25 knots
  across the Keys coastal waters during the afternoon. 

* WAVES/SEAS...Seas will build to 8 to 10 feet across the deeper 
  waters of the southeastern Gulf of Mexico, up to 6 to 8 feet 
  across the Straits of Florida southwest of the Lower Keys, and 
  up to 7 feet across the adjacent coastal waters just west of 
  the Marquesas Keys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
311 
WHUS72 KKEY 272133
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
433 PM EST Tue Nov 27 2018

GMZ031>035-042>044-052>055-072>075-280545-
/O.EXT.KKEY.SC.Y.0044.000000T0000Z-181128T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
433 PM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY...

* WINDS...Northwest to north winds will increase to 20 to 25 knots
  across the Keys coastal waters this evening. North winds near 20
  knots will continue into Wednesday morning. 

* WAVES/SEAS...Seas will build to 8 to 10 feet across the deeper 
  waters of the southeastern Gulf of Mexico, up to 6 to 8 feet 
  across the Straits of Florida southwest of the Lower Keys, and 
  up to 7 feet across the adjacent coastal waters just west of 
  the Marquesas Keys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
153 
WHUS72 KKEY 280338
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1038 PM EST Tue Nov 27 2018

GMZ031>035-042>044-052>055-072>075-281145-
/O.CON.KKEY.SC.Y.0044.000000T0000Z-181128T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1038 PM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* WINDS...Northwest to north winds will increase to 20 to 25 knots
  across the Keys coastal waters this evening. North winds of 20
  to 25 knots will continue into Wednesday morning. 

* WAVES/SEAS...Seas will build to 8 to 10 feet across the deeper 
  waters of the southeastern Gulf of Mexico, up to 6 to 8 feet 
  across the Straits of Florida southwest of the Lower Keys, and 
  up to 7 feet across the adjacent coastal waters just west of 
  the Marquesas Keys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
575 
WHUS72 KKEY 281002
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
502 AM EST Wed Nov 28 2018

GMZ031>035-042>044-052>055-072>075-281600-
/O.CON.KKEY.SC.Y.0044.000000T0000Z-181128T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
502 AM EST Wed Nov 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS...North winds of 20 to 25 knots will continue this morning.
  Winds will gradually veer to the northeast and decrease this 
  afternoon and into tonight. 

* WAVES/SEAS...Seas of 5 to 8 feet across the Straits of Florida
  and and deep waters of the southeastern Gulf of Mexico will
  gradually subside to 4 to 6 feet this afternoon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

WLC
189 
WHUS72 KKEY 281516
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1016 AM EST Wed Nov 28 2018

GMZ031>035-042>044-052>055-072>075-282200-
/O.EXT.KKEY.SC.Y.0044.000000T0000Z-181128T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1016 AM EST Wed Nov 28 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...North winds near 20 knots will decrease during the
  afternoon. 

* WAVES/SEAS...Seas of 5 to 8 feet across the Straits of Florida
  and and deep waters of the southeastern Gulf of Mexico will
  gradually subside to 4 to 6 feet during the afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
940 
WHUS72 KKEY 282118
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
418 PM EST Wed Nov 28 2018

GMZ031>035-042>044-052>055-072>075-282230-
/O.CAN.KKEY.SC.Y.0044.000000T0000Z-181128T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
418 PM EST Wed Nov 28 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

Winds and seas have dropped below Small Craft Advisory criteria
across the Keys coastal waters. However, small craft should 
continue to exercise caution this evening across the Straits of
Florida and the deep waters of the southeastern Gulf of Mexico
due to north to northeast winds of 15 to 20 knots and seas up to 6
feet. Winds and seas are expected to subside below caution levels
overnight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 10:48 PM EST, 6 hours 14 minutes earlier.

Area forecast discussion, Nov 26, 10:48 PM EST, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1048 PM EST Mon Nov 26 2018

.DISCUSSION...
Currently - A complicated low pressure system is deepening as it
expands northeastward over the eastern United States. The surface
trough extends southwestward into the eastern Gulf of Mexico,
leaving the Florida Keys in a light westerly flow. An associated
cold front is working its way southeastward through the Gulf of
Mexico. Confluent flow is in place across the area, with moisture
increasing. Isolated showers and a thunderstorm or two have been
working their way east northeastward across our western zones. So
far, island locations have been rain free.

Short Term Update - The cold front will continue to march
southeastward, making it to our northwestern marine zones by day
break. Expect shower activity to increase moderately through the
overnight period as the prefrontal trough moves southeastward
across our area. Expect winds to remain light and generally out of
the west through the overnight period. Temperatures are not
expected to move much from current readings, and dew points will
remain broadly in the lower 70s. No update planned for the local
forecast.

&&

.MARINE...
A cold front will work its way into our northwestern gulf zones
late in the overnight period then through the remaining Keys
waters Tuesday into Tuesday night. For the remainder of the night,
winds will remain generally southwest to west for most marine
zones, and more westerly on our deep gulf zones. Expect winds to
increase sharply out of the northwest to north as the cold front
pushes through. Small craft advisories will eventually be required
for all Florida Keys waters, with our western zones requiring them
later on Tuesday.

&&

.AVIATION...
VFR conditions will prevail through the overnight period. An
approaching cold front will be preceded by isolated showers, which
may briefly affect the island terminals with sub VFR conditions.
In wake of the cold front winds will freshen out of the northwest
to north, resulting in significant crosswinds. Additionally, a
period of MVFR ceilings is expected due to stratus and
stratocumulus.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....11

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 26, 6:10 AM EST, 22 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
610 AM EST Mon Nov 26 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-271115-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
610 AM EST Mon Nov 26 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Isolated thunderstorms are possible across portions of the Florida
Keys and all surrounding Keys Coastal waters on Tuesday, with
isolated thunderstorms still possible across the Florida Straits
Tuesday night. The primary hazards are dangerous lightning
strikes. Storm motion ahead of the front (early Tuesday) will
likely be towards the east at 10 to 15 knots. Storms along the
front (later Tuesday) will have a more brisk southeasterly motion
near 15 to 20 knots.

There is increasing potential for Small Craft Advisory conditions
across portions of the Florida Keys coastal waters beginning
Tuesday as a cold front moves through the area. Conditions will
likely be supportive at times for a Small Craft Advisory through
at Wednesday night.

From Thursday on Small Craft Advisory may be necessary for
portions of the coastal waters, but uncertainty is high.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

WLC

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.